MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right common iliac artery (cia).After the left common femoral artery was punctured, the barewire guide wire was advanced however the aortoiliac bifurcation was too steep therefore it was difficult to advance the wire.The nav6 embolic protection system (eps) delivery catheter was advanced over the barewire however resistance was met.After attempting to advance for 5-10 minutes, a kink was noted to the delivery catheter.The delivery catheter along with the barewire was retracted with resistance.Once outside the anatomy it was noted the delivery catheter and the barewire had separated and a portion remained in the body.A snare device was used to remove the separated portion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional analysis was performed on the returned device.The reported material separation was confirmed.The reported difficulty to advance and difficult to remove were unable to be confirmed as it was based on circumstances of the procedure due to anatomical conditions.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the reported difficulties were due to circumstances of the procedure.The reported difficulty to advance was likely due to anatomical conditions as it was reported that the aortoiliac bifurcation was too steep.It is likely that during the attempt to advance over the steep bifurcation, the emboshield delivery cather and barewire kinked preventing further advancement.Additionally, with the delivery catheter and barewire kinked, resistance was encountered during removal and the delivery catheter and barewire separated at the kink.As a result, unexpected medical intervention was required to remove the separated portion of the delivery catheter and barewire with a snare device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
BAREWIRE
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20007913
Report Number2024168-2024-09768
Device Sequence Number7257714
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270331(10)4040361
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4040361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown